We are delaying vacc's for our 1 yr old. At his appt yesterday he got prevnar and HIb (2nd I think...)
I keep hearing about the babies who are tired and grumpy after the vaccines. We were ready for a tired grumpy night.....Instead-he was up from 1am-4am.....He woke up at 1 with a fever, so I gave some tylenol. Then he felt like he was getting hotter. I didn't have motrin at all, since I generally give limited meds. So around 2:30 I go to take his temp again and the dang battery is dead in the thermometer . So, now I am not sure if he is hot enough that I need to give motrin, or if I can let it go. Yes, during this time DH and I are passing him back and forth trying to get him to sleep, he falls asleep for a few minutes, then wakes up. So we change his diaper, and he just starts giggling and giggling and playing. (Now I am slightly worried he is delirious) Still feeling pretty warm, so DH goes to CVS for a new battery and motrin (3:30 AM drugstore runs, my favorite), and of course, by the time he gets back, DS is not feeling as warm and is starting to mellow out.
So, we go for a car ride (would have been a stroller ride, but -8 wind chill last night). He falls asleep, now it is 4:30 and he falls into a nice sleep,...until 5:30 (give up, give motrin-hoping that it will ease some pain(?) discomfort(?) and I can sleep), rock back to sleep...sleeps until 6:30, rock back to sleep....sleeps until 7:30, Give up, get up, Now I am a mess at work and DH is a mess at home (he's SAHD).
OK-partial vent/rant. But also, is this normal? Anyone else have a wired baby after vacs? Is the next one gonna be worse?
Honestly, I have had a few random nights, complete with low grade fever, with my toddler without any relation to any vaccine-she had none for well over a year. So, my answer is, it could be totally normal, even without any vax.
Now, given that the child was injected with cooties a few hours before, I would assume it is vaccine related, but I would still think it's normal.
Just a reminder that Tylenol before or after vaccinations is not recommended.
Just out of curiosity, why not Tylenol before or after? My pedi actually told us to do that, so I would like to know if that was wrong....
published in 2008 in the journal Autism.
Acetaminophen (paracetamol) use, measles-mumps-rubella vaccination, and autistic disorder
The results of a parent survey
- Stephen T. Schultz
- University of California San Diego,
- Hillary S. Klonoff-Cohen
University of California San Diego, USA
- Deborah L. Wingard
University of California San Diego, USA
- Natacha A. Akshoomoff
- Caroline A. Macera
- Ming Ji
San Diego State University, USA
The present study was performed to determine whether acetaminophen (paracetamol) use after the (MMR) could be associated with autistic disorder. This case-control study used the results of an online parental survey conducted from 16 July 2005 to 30 January 2006, consisting of 83 children with autistic disorder and 80 control children. Acetaminophen use after (MMR) was significantly associated with autistic disorder when considering children 5 years of age or less (OR 6.11, 95% CI 1.42—26.3), after limiting cases to children with regression in development (OR 3.97, 95% CI 1.11—14.3), and when considering only children who had post-vaccination sequelae (OR 8.23, 95% CI 1.56—43.3), adjusting for age, gender, mother's ethnicity, and the presence of illness concurrent with (MMR). Ibuprofen use after (MMR) was not associated with autistic disorder. This preliminary study found that acetaminophen use after (MMR) was associated with autistic disorder.
also this, in 2003, in BioMed Central Pediatrics-
Is fever suppression involved in the etiology of autism and neurodevelopmental disorders?
Anthony R Torres
There appears to be a significant increase in the prevalence rate of autism. Reasons for the increase are unknown, however, there is a substantial body of evidence that suggests the etiology involves infections of the pregnant mother or of a young child. Most infections result in fever that is routinely controlled with antipyretics such as acetaminophen. The blocking of fever inhibits processes that evolved over millions of years to protect against microbial attack. Immune mechanisms in the central nervous system are part of this protective process.
The blockage of fever with antipyretics interferes with normal immunological development in the brain leading to neurodevelopmental disorders such as autism in certain genetically and immunologically disposed individuals.
DS, 10/07. Allergies: peanut, egg, wheat. We've added dairy back in. And taken it back out again. It causes sandpaper skin with itchy patches and thrashing during sleep. Due w/ #2 late April, 2012.
I don't think there is any good evidence of autism and tylenol connection (if you would like evidence refuting the above studies I can provide but it would have to go in the main forum or via PM since it might turn debate. but for starters you can check out the magazine as well as the control group and the survey they used)
HOWEVER-- tylenol is not recommended because it interfers with the immune response, therefore making the vaccines less effective:
i have the study itself somewhere...he is a news piece on it and I will find it tonight: http://www.cbsnews.com/stories/2009/10/16/health/main5388197.shtml
Yep, just looked into it-you shouldnt give painkillers because it interferes with the vaccine and makes it less effective. We were told not to give Tylenol as a preventative, but from what I read, you should hold off if you can.
The funny thing is, I always believe in letting a fever run its course to help fight an infection (unless I am feeling really rough), SO, I am reading "why we get sick" and in the beginning it says this exact thing. So I say to DH "But, it is a vaccine reaction, not infection fighting" It's ok to bring it down.
Well, I will know better next time.....